Thank you for your reply, and sorry I am only just acknowledging it, I didn't realise I'd had replies until today.
It's useful to hear how long your joint pain lasted, and how long initial side effects may take to settle down. I think I will give it a go, but will start in a couple of weeks when most of the moving house chaos (happened last week) should have calmed down, we have no kitchen currently!
I found what I thought could be a recurrence the other day, a small hard lump which my surgeon has said must be the implant (although he's not actually felt it yet), but it made me realise I really do need to at least try Tamoxifen as recurrence is a scary possibility, however statistically unlikely with the type of cancer I had/have.
Thank you for replying, I have only just seen your response, sorry about that.
Your situation does sound very similar to mine, and it is very reassuring to hear that you have been tolerating the Tamoxifen well. I guess the good stories are reported less than the bad when it comes to Tamoxifen. I have decided I'll give it a go, am waiting until the chaos of moving house has calmed down (happened last week) before beginning to take it - my breast care nurse said a few weeks delay shouldn't make a significant difference to it's effect.
The effect on periods could be really good for me, as since getting the copper coil fitted recently I have bled very heavily. It's great your anaemia was helped by the Tamoxifen and I hope things continue to go well for you.
Wow its so tricky isn't it - in the end we have to make the decisions that are best for us in our hearts and heads. Those of us who are lucky enough to have oestrogen +ve BC shouldn't underestimate the great benefits of Tamox and its impact on increased survival. However there are people who could take it who are best not taking it for a range of reasons. Do talk it through again and again with BCn / Onc etc before deciding.
Any chance of you starting and giving it a while and seeing how you go. I would say give it between 3-6 months if you can as it took that long for my body to settle - for example i have joint pain to start with , but not any more.
all the best M
Whilst you wait for the other users to reply with their knowledge and experiences you might find it helpful to talk things through with a member of staff on the BCC helpline. Here you can share your feelings and cocnerns with someone who will offer you a listening ear as well as emotional support and practical information. The number to call is 0808 800 6000 and lines are open weekdays 9 to 5pm and Saturday 10 to 2pm.
Best wishes Sam, BCC Facilitator
I am currently trying to decide whether to take Tamoxifen or not. My consultant said that after a meeting the team decided that, on balance, they would recommend I took Tamoxifen as a belt and braces approach to my breast cancer treatment. I had a mastectomy January 21st and the results were DCIS in about half the breast with a small amount of it having turned into Grade One Invasive cancer, no spread to lymph nodes and other breast seems clear. Chemotherapy and radiotherapy were not needed which was great.
I have only recently got married, am 32, and am dreading the idea of menopausal side effects, which although I realise do not happen to all, seem very common. I also have M.E. (which is worse at the moment after the surgery) and have been told by someone with M.E. that when she took Tamoxifen the joint pain she experienced was unbearable and she had to stop taking it. Most people with M.E., including myself, have increased sensitivity to drugs.
Has anyone been in the position where their cancer was a low grade and so they decided not to take Tamoxifen?
Thank you for reading.